Alert archive / Florida / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 79, NWS Miami, FL

July 7, 2025Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 7, 2025, 4:24 PM EDT for Collier County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2025, 4:24 PM EDT (20:24 UTC)
Expired
Jul 7, 2025, 4:45 PM EDT
In force
21 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Collier County, FL

The radar

The Miami radar (KAMX), 101 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Key West, FL (KNQX), launched 12:00Z, 8.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 12:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 634 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 12:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
634 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

623 
WUUS52 KMFL 072024
SVRMFL
FLC021-072045-
/O.NEW.KMFL.SV.W.0079.250707T2024Z-250707T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
424 PM EDT Mon Jul 7 2025

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Central Collier County in southwestern Florida...

* Until 445 PM EDT.

* At 424 PM EDT, a severe thunderstorm was located 9 miles north of
  Copeland, or 16 miles north of Everglades City, and is nearly
  stationary.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Deep Lake and Miles City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2615 8113 2601 8124 2602 8139 2615 8139
      2622 8124
TIME...MOT...LOC 2024Z 116DEG 4KT 2608 8130 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hadi
2 follow-up statements
943 
WWUS52 KMFL 072029
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
429 PM EDT Mon Jul 7 2025

FLC021-072045-
/O.CON.KMFL.SV.W.0079.000000T0000Z-250707T2045Z/
Collier FL-
429 PM EDT Mon Jul 7 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL COLLIER COUNTY...

At 429 PM EDT, a severe thunderstorm was located 8 miles north of
Copeland, or 16 miles north of Everglades City, and is nearly
stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Deep Lake and Miles City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2615 8113 2601 8124 2602 8139 2615 8139
      2622 8124
TIME...MOT...LOC 2029Z 116DEG 4KT 2608 8131 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Hadi
142 
WWUS52 KMFL 072042
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
442 PM EDT Mon Jul 7 2025

FLC021-072052-
/O.EXP.KMFL.SV.W.0079.000000T0000Z-250707T2045Z/
Collier FL-
442 PM EDT Mon Jul 7 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLIER COUNTY WILL
EXPIRE AT 445 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

LAT...LON 2615 8113 2601 8124 2602 8139 2615 8139
      2622 8124
TIME...MOT...LOC 2042Z 116DEG 4KT 2609 8132 

$$

Hadi

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:01 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 7, 2:01 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Miami FL
201 PM EDT Mon Jul 7 2025

...New UPDATE, AVIATION...

.UPDATE...
Issued at 139 PM EDT Mon Jul 7 2025

A slower start to afternoon shower and thunderstorm activity
across SoFlo compared to the past couple of days, but radar data
is now showing some signs of convection along the east sea breeze
boundaries. Not a lot of steering today with synoptic flow
remaining light to moderate due to mid level ridging establishing
over the region. This may result in slow- moving or even stationary
showers at times. The mid level ridge will also help in reducing
potential for strong to severe storms through the rest of this
afternoon and early evening hours, but can't rule out an isolated
strong storm or two for that time period. The bulk of any
developing showers should favor the western half of SoFlo, then a
rather quiet nighttime weather-wise should prevail.

Another warm night expected across SoFlo with overnight lows in
the mid-upper 70s near the coasts, and low-mid 70s over interior
areas.

&&

.SHORT TERM...
(Today through Tuesday)
Issued at 141 AM EDT Mon Jul 7 2025

Mid level ridging will continue to push over the Florida Peninsula
today as a surface area of high pressure centered in the western
Atlantic extends westward towards the area. The combination of these
two features will allow for rather light winds at the surface, and a
light steering flow aloft to start the day. This will allow the
surface wind flow to become sea breeze driven as the day
progresses and the sea breeze boundaries push inland. The sea
breeze boundaries will also be the main driver of convective
initiation today. Due to increasing subsidence as mid level
ridging strengthens over the area, this will provide some drier
air across the mid levels especially across the east coast earlier
in the day. The latest forecast model soundings show this as PWAT
values over the eastern half of the region start out between 1.5
and 1.7 inches during the morning hours before gradually rising
this afternoon. This pocket of drier air may help to delay the
start of convection today especially when compared to the past
several days. In any event, as the sea breezes push inland,
convection will gradually start to develop during the early
afternoon hours near the east coast metro areas before pushing
towards the interior and west as mid level ridging allows for the
steering flow to increase a bit out of the southeast. While strong
thunderstorm development will remain rather limited, it cannot be
completely ruled out with 500mb temperatures hovering around -7.5
to -8.5C and surface based cape generally ranging between
2500-3000 J/kg early this afternoon. When combined with DCAPE
values ranging between 850-1000 J/kg, this will be supportive of
isolated strong thunderstorm development with the strongest storms
containing gusty winds and frequent lightning. The best chance of
strong thunderstorms will remain over the interior and Lake
Okeechobee region where instability will be maximized this
afternoon along with where the sea breeze and other mesoscale
boundaries collide and interact with each other.

High temperatures this afternoon will generally range from around 90
along the east coast to the mid 90s over interior portions of
Southwest Florida. Heat index values will generally rise between 100
and 105 this afternoon, however, it is possible that some interior
locations could see peak heat index values of 105-107 degrees before
convection gets going. The latest HREF, however, only shows
probabilities around 10 percent of this occurring, so these
values will be rather short lived which will negate any need for
heat advisories today.

Heading into Tuesday, the weather pattern does not change too much
as mid level ridging holds in place over the region as South Florida
remains on the western periphery of an area of high pressure
centered in the western Atlantic. The position of the surface
ridge axis will change a bit and shift northward which will allow
for the surface wind flow to increase slightly out the east. At
the same time, the latest guidance suite continues to show signs
of a Tropical Upper Tropospheric Trough, or TUTT slowly
approaching from the Bahamas. The latest guidance remains in good
agreement that this feature should remain to the east throughout
most of Tuesday as ridging holds strong. Convection will once
again be sea breeze driven and will develop along the sea breezes
as they push inland. With 500mb temperatures hovering generally
between -8 and -8.5C throughout most of the day combined with
rather poor lapse rates, strong thunderstorm development should
once again remain rather limited, however it cannot be entirely
ruled out. The best chances of strong thunderstorm development
will remain over the interior and Southwest Florida where
instability will be maximized and where the sea breezes and other
mesoscale boundaries collide. High temperatures on Tuesday will
generally range from around 90 along the east coast to the mid 90s
across interior portions of Southwest Florida.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 141 AM EDT Mon Jul 7 2025

Heading into Wednesday and Thursday, the latest model guidance
remains in pretty good agreement with a rather weak Tropical Upper
Tropospheric Trough sneaking under the ridge and slowly pushing
across South Florida during this time frame. At the surface, high
pressure remains firmly in place centered in the western Atlantic
and this surface ridge axis extends westward towards the region and
remains parked off just to the north. This will be supportive of
light east to southeasterly wind flow on Wednesday, and then a light
to moderate southeasterly wind flow on Thursday as high pressure
strengthens a bit and the pressure gradient across the region
slightly tightens.

While the daily diurnal convection pattern will remain in place on
both Wednesday and Thursday, the weak mid level disturbance could
provide some extra lift across the region during this time frame
which would slightly increase the potential of strong to marginally
severe thunderstorm development. As surface wind flow become more
southeasterly on Thursday, the latest guidance is also hinting at a
slug of moisture pushing over the area as some of the global and
ensemble guidance is suggesting PWAT values rise and range between
2.0 and 2.2 inches during this time frame. This would be suggestive
of increased coverage of showers and thunderstorms on Thursday as
well. The highest chances of convection each day will still focus
over the interior and west coast during the afternoon and evening
hours and this is where the best chances for strong thunderstorm
development will be as well. While the exact details still remain
uncertain and will depend highly on how much moisture advection
takes place combined with the strength of the mid level
disturbance, gusty winds and heavy downpours could be possible
with the strongest convection. High temperatures on Wednesday and
Thursday will generally range from the upper 80s to the lower 90s
across most areas.

Towards the end of the week and into the upcoming weekend, the
forecast uncertainty rises as the latest guidance suite continues to
remain in some disagreement with how it handles the evolution of the
mid level disturbance nearby during this time frame. Some of the
guidance shows the disturbance generally washing out as mid level
ridging becomes reestablished across the region while other
solutions suggest the mid level disturbance hangs around longer not
allowing the ridge to fully build in. At the surface, the ridge axis
from the area of high pressure in the Atlantic will remain centered
off to the north which will allow for a general southeasterly wind
flow to remain in place through the end of the week and into the
upcoming weekend. While it does look like convective development
will be mainly driven by the sea breezes during this time frame, it
remains uncertain on the chances of strong to marginally severe
thunderstorm development based on the potential for the added extra
source of lift in the mid levels. Highest chances of showers and
thunderstorms will still remain over the interior and Southwest
Florida each afternoon during the end of the week and into the
upcoming weekend due to the southeasterly wind flow. High
temperatures will remain around climatological normals during this
time frame as they will range from the upper 80s to lower 90s across
most areas.

&&

.AVIATION...
(18Z TAFS)
Issued at 139 PM EDT Mon Jul 7 2025

VFR conditions should prevail through the next 24 hours, with
maybe VCTS over the Atl terminals until around 21-00Z. SE winds after
will remain near 10 kts through the rest of the afternoon hours,
then light and variable again after 00Z. KAPF will keep experiencing
winds out of the WSW to around 10 kts this afternoon with the Gulf
breeze, then L/V after 00Z.

&&

.MARINE...
Issued at 141 AM EDT Mon Jul 7 2025

A gentle southerly wind flow will remain in place across most of the
local waters today. The exception to this will be across the
Atlantic waters where these gentle winds will become southeasterly
as the day progresses. For Tuesday and Wednesday, a gentle east to
southeasterly wind flow will remain in place across the Atlantic
waters while winds may shift and become more variable across the
Gulf waters due to the effects of the Gulf breeze each afternoon.
Seas across the Atlantic waters will remain at 2 to 3 feet today,
however, they will gradually diminish and drop to 2 feet or less for
Tuesday and Wednesday. Seas across the Gulf waters will remain at 2
feet or less through the middle of the week. Scattered to numerous
showers and thunderstorms will be possible across the local waters
each day

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  78  89 /  10  40  10  40
West Kendall     74  90  75  90 /  10  40  20  40
Opa-Locka        78  92  78  92 /  10  40  10  40
Homestead        77  89  77  89 /  10  30  20  40
Fort Lauderdale  78  89  78  88 /  20  40  10  40
N Ft Lauderdale  78  89  79  89 /  20  40  10  40
Pembroke Pines   80  93  80  93 /  10  40  10  40
West Palm Beach  76  90  77  89 /  20  40  10  40
Boca Raton       77  91  78  91 /  20  40  10  40
Naples           77  92  76  91 /  20  60  30  70

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...CWC
LONG TERM....CWC
AVIATION...17

In the hours before

Special weather statement, Jul 7, 3:14 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Miami FL
314 PM EDT Mon Jul 7 2025

FLZ070-073-075-071945-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
314 PM EDT Mon Jul 7 2025

...A strong thunderstorm will impact portions of southeastern
Collier, northern Mainland Monroe and northern Miami-Dade Counties
through 345 PM EDT...

At 314 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Fortymile Bend, or 22 miles northwest of
The Redland, moving northwest at 5 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Loop Road Ee Center, Dade-Collier Training Airport, Fortymile Bend,
and Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2583 8068 2567 8075 2571 8101 2597 8091
TIME...MOT...LOC 1914Z 119DEG 6KT 2576 8077

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Hadi
Special weather statement, Jul 7, 3:28 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
328 PM EDT Mon Jul 7 2025

FLZ070-072000-
Inland Collier County FL-
328 PM EDT Mon Jul 7 2025

...A strong thunderstorm will impact portions of west central Collier
County through 400 PM EDT...

At 328 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Golden Gate Estates, moving southeast at
15 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Golden Gate Estates and Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2625 8164 2631 8147 2611 8133 2611 8159
TIME...MOT...LOC 1928Z 328DEG 11KT 2622 8153

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Hadi
Special weather statement, Jul 7, 4:08 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
408 PM EDT Mon Jul 7 2025

FLZ066-070-072045-
Hendry FL-Inland Collier County FL-
408 PM EDT Mon Jul 7 2025

...Strong thunderstorms will impact portions of northeastern Collier
and southeastern Hendry Counties through 445 PM EDT...

At 408 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 12 miles northwest
of Big Cypress National Preserve to 7 miles southwest of Miccosukee
Indian Reservation. Movement was north at 20 mph.

HAZARD...Wind gusts of 45 to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hendry Correctional, Big Cypress Seminole Reservation, Big Cypress
National Preserve, Miles City, Deep Lake, and Sunniland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2646 8135 2645 8089 2609 8090 2600 8103
      2601 8134
TIME...MOT...LOC 2008Z 171DEG 19KT 2612 8120 2609 8098

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:25 PM EDTSpecial Marine WarningMFL65 min
Jul 7, 3:14 PM EDTSpecial Weather StatementMFLMonroe31 min
Jul 7, 3:28 PM EDTSpecial Weather StatementMFLCollier32 min
Jul 7, 3:43 PM EDTSevere Thunderstorm WarningMFLBroward, Collier, Miami-Dade17 min
Jul 7, 4:08 PM EDTSpecial Weather StatementMFLCollier37 min
Jul 7, 4:33 PM EDTSpecial Weather StatementMFLGlades27 min
Jul 7, 4:51 PM EDTSpecial Weather StatementMFLHendry24 min
Jul 7, 5:18 PM EDTSpecial Weather StatementMFLHendry42 min
Jul 7, 5:28 PM EDTSpecial Marine WarningMFL62 min
Jul 7, 6:36 PM EDTSpecial Weather StatementMFLPalm Beach24 min

Nearby

Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.